Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 299, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 7, 2017, 7:30 PM CDT for Stone County, Missouri. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2017, 7:30 PM CDT (00:30 UTC)
- Expired
- Jul 7, 2017, 7:56 PM CDT
- In force
- 26 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Stone County, MO
The radar
The Springfield radar (KSGF), 58 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:45 PM CDT | HAIL 1 | 3 W West Branson, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1004 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1929 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
815
WUUS53 KSGF 080030
SVRSGF
MOC209-080115-
/O.NEW.KSGF.SV.W.0299.170708T0030Z-170708T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
730 PM CDT FRI JUL 7 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Central Stone County in southwestern Missouri...
* Until 815 PM CDT
* At 730 PM CDT, a severe thunderstorm was located near Galena, or 11
miles northwest of Kimberling City, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Table Rock Lake... Silver Dollar City...
Kimberling City... Reeds Spring...
Indian Point... Branson West...
Galena... Mccord Bend...
Cape Fair...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3665 9358 3681 9358 3682 9357 3681 9331
3659 9332
TIME...MOT...LOC 0030Z 289DEG 21KT 3675 9355
HAIL...1.00IN
WIND...60MPH
$$
Wise3 follow-up statements
490
WWUS53 KSGF 080039
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
739 PM CDT FRI JUL 7 2017
MOC209-080115-
/O.CON.KSGF.SV.W.0299.000000T0000Z-170708T0115Z/
Stone MO-
739 PM CDT FRI JUL 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL STONE COUNTY...
At 738 PM CDT, a severe thunderstorm was located near Galena, or 7
miles northwest of Kimberling City, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Table Rock Lake... Silver Dollar City...
Kimberling City... Reeds Spring...
Indian Point... Branson West...
Galena... Mccord Bend...
Cape Fair...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3665 9358 3681 9358 3682 9357 3681 9331
3659 9332
TIME...MOT...LOC 0038Z 289DEG 21KT 3673 9349
HAIL...1.25IN
WIND...60MPH
$$
Wise746
WWUS53 KSGF 080049
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
749 PM CDT FRI JUL 7 2017
MOC209-080115-
/O.CON.KSGF.SV.W.0299.000000T0000Z-170708T0115Z/
Stone MO-
749 PM CDT FRI JUL 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EAST CENTRAL STONE COUNTY...
At 749 PM CDT, a severe thunderstorm was located over Branson West,
or near Kimberling City, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Table Rock Lake... Silver Dollar City...
Kimberling City... Reeds Spring...
Indian Point... Branson West...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3666 9346 3675 9345 3673 9331 3663 9332
TIME...MOT...LOC 0049Z 293DEG 20KT 3669 9338
HAIL...1.00IN
WIND...60MPH
$$
Wise445
WWUS53 KSGF 080056
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
756 PM CDT FRI JUL 7 2017
MOC209-080106-
/O.CAN.KSGF.SV.W.0299.000000T0000Z-170708T0115Z/
Stone MO-
756 PM CDT FRI JUL 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL STONE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However small hail is still possible with this
thunderstorm.
LAT...LON 3666 9346 3675 9345 3673 9331 3663 9332
TIME...MOT...LOC 0055Z 289DEG 21KT 3668 9333
$$
WiseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 5:51 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 7, 5:51 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
551 PM CDT Fri Jul 7 2017
.SHORT TERM...(tonight through Saturday)
Issued at 245 PM CDT Fri Jul 7 2017
Weak frontal boundary will move southward through southern
Missouri into this evening. Front will not be strong enough to
induce widespread upward motion but expect to see at least
isolated convection as boundary layer further warms. Questions
arise in whether the convection will be strictly diurnal in nature
as model ensembles suggest convection will last into the night as
H8 front moves slowly through. Given heat induced
instability...some stronger storms will be possible including
isolated damaging wind.
Seasonably warm yet noticeably more mild temperatures are then
expected on Saturday as a modified Canadian air mass moves through
the region.
.LONG TERM...(Sunday through Friday)
Issued at 245 PM CDT Fri Jul 7 2017
Pops will be a tad higher on Sunday as high departs setting up
modest return flow...otherwise expect only isolated diurnal
thunderstorm chances through the coming week as the ridge flattens
across the Central Plains.
Temperatures will warm under this dome driving afternoon heat
indices upward to around 100 daily.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 536 PM CDT Fri Jul 7 2017
Pilots can expect prevailing VFR conditions at area terminals
tonight through Saturday. Isolated storms may develop across far
southern Missouri this evening otherwise no weather impacts to
flight conditions are expected. A front will push southward across
the region tonight bringing a wind shift to the northwest.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT this evening for MOZ068-077>079-
088>090-093-094-101-102.
KS...Heat Advisory until 7 PM CDT this evening for KSZ101.
&&
SHORT TERM...Runnels
LONG TERM...Runnels
AVIATION...FosterHazardous weather outlook, Jul 7, 5:20 PM CDT, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 520 PM CDT Fri Jul 7 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082230- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 520 PM CDT Fri Jul 7 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited Hail risk. Limited Thunderstorm wind damage risk. Limited Lightning risk. Elevated Excessive heat risk. DISCUSSION... Isolated thunderstorms may develop across portions of far southern Missouri through this evening and possibly overnight. The strongest storms will be capable of producing wind gusts of 50 to 60 mph, small hail and frequent lightning. The highest heat indices will range from around 100 to near 110 degrees through early this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There will be a chance for non severe thunderstorms on Sunday...then isolated storms possible over the coming workweek. Heat indices will likely warm into the mid to upper 90s each afternoon from Monday through the remainder of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Special weather statement, Jul 7, 6:06 PM CDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Springfield MO 606 PM CDT FRI JUL 7 2017 MOZ093-101-080000- Newton MO-McDonald MO- 606 PM CDT FRI JUL 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NEWTON AND WESTERN MCDONALD COUNTIES UNTIL 700 PM CDT... At 605 PM CDT, Doppler radar was tracking a strong thunderstorm over Seneca and another storm north west of Tiff City, both storms were moving east southeast at 20 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Neosho... Big Sugar Creek State Park... Seneca... Granby... Anderson... Goodman... Pineville... Lanagan... Newtonia... Cayuga... Stark City... Tiff City... Racine... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3660 9462 3696 9462 3690 9413 3654 9431 TIME...MOT...LOC 2305Z 285DEG 19KT 3686 9456 Wise
Local storm report, Jul 7, 6:38 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
638 PM CDT FRI JUL 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 2 S RACINE 36.87N 94.53W
07/07/2017 E1.25 INCH NEWTON MO TRAINED SPOTTER
HAIL ESTIMATED SIZE OF QUARTERS TO HALF
DOLLARS.
&&
AFSpecial weather statement, Jul 7, 6:43 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Springfield MO
643 PM CDT FRI JUL 7 2017
MOZ102-080045-
Barry MO-
643 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BARRY COUNTY UNTIL
745 PM CDT...
At 642 PM CDT, Doppler radar was tracking a strong thunderstorm over
Purdy, or near Monett, moving southeast at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Purdy... Mcdowell...
Jenkins...
LAT...LON 3681 9392 3687 9388 3678 9358 3677 9358
3662 9374
TIME...MOT...LOC 2342Z 309DEG 14KT 3683 9388
WiseSpecial weather statement, Jul 7, 7:02 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Springfield MO
702 PM CDT FRI JUL 7 2017
MOZ093-080045-
Newton MO-
702 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NEWTON COUNTY UNTIL
745 PM CDT...
At 702 PM CDT, Doppler radar was tracking a strong thunderstorm over
Granby, or 7 miles northeast of Neosho, moving southeast at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Granby... Wheaton...
Fairview... Newtonia...
Stark City... Ritchey...
LAT...LON 3687 9432 3698 9427 3696 9406 3678 9406
3675 9407
TIME...MOT...LOC 0002Z 296DEG 13KT 3692 9424
WiseLocal storm report, Jul 7, 7:20 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
720 PM CDT FRI JUL 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL PURDY 36.82N 93.92W
07/07/2017 E1.00 INCH BARRY MO EMERGENCY MNGR
ESTIMATED HAIL SIZE OF DIMES TO QUARTERS.
&&
AFThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:02 PM CDT | Special Weather Statement | SGF | Newton | 43 min |
| Jul 7, 7:14 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 33 min |
| Jul 7, 7:36 PM CDT | Areal Flood Advisory | SGF | Barry | 4 hr |
| Jul 7, 7:53 PM CDT | Special Weather Statement | SGF | Taney | 67 min |
| Jul 7, 8:25 PM CDT | Special Weather Statement | SGF | Ozark | 50 min |
| Jul 7, 8:45 PM CDT | Special Weather Statement | SGF | Ozark | 30 min |
| Jul 7, 8:50 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 33 min |
| Jul 7, 9:29 PM CDT | Special Weather Statement | SGF | Oregon | 46 min |
| Jul 7, 11:18 PM CDT | Special Weather Statement | SGF | Howell | 42 min |
| Jul 7, 11:29 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 24 min |
| Jul 8, 12:04 AM CDT | Special Weather Statement | SGF | McDonald | 26 min |
| Jul 8, 12:09 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 51 min |
| Jul 8, 12:34 AM CDT | Special Weather Statement | SGF | Barry | 41 min |
| Jul 8, 12:35 AM CDT | Special Weather Statement | SGF | McDonald | 40 min |
| Jul 8, 12:51 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 54 min |
| Jul 8, 12:56 AM CDT | Areal Flood Advisory | SGF | Barry, McDonald | 4 hr |
| Jul 8, 1:45 AM CDT | Special Weather Statement | SGF | McDonald | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.